Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 28, 2021Grady County, Mitchell County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 28, 2021, 9:17 PM EDT for Grady County, Mitchell County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 9:17 PM EDT (01:17 UTC)
Expired
Jul 28, 2021, 10:15 PM EDT
In force
58 min
Issued by
NWS Tallahassee, FL

Counties Grady County, GA, Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1337 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WWUS82 KTAE 290117
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
917 PM EDT Wed Jul 28 2021
 
GAZ144-145-156>158-290215-
Decatur GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
917 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DECATUR...GRADY...
MITCHELL...CENTRAL BAKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 1015
PM EDT...

At 916 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camilla to 6 miles south of Ochlocknee.
Movement was west at 15 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Newton, Cairo, Pelham, Camilla, Thomasville, Ochlocknee, Whigham,
Climax, Capel, Cotton, Harrells Still, Calvary, Princes Still,
Peoples Still, Quality, Branchville, Nickleville, Vada, Akridge and
Grady Co A/p.

LAT...LON 3129 8408 3115 8400 3111 8400 3111 8401
      3110 8401 3110 8400 3104 8400 3104 8399
      3085 8399 3069 8442 3132 8448
TIME...MOT...LOC 0116Z 073DEG 15KT 3121 8414 3088 8409 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:33 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 28, 7:33 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
733 PM EDT Wed Jul 28 2021

.AVIATION...
[Through 00Z Friday]

Increased shower and thunderstorm activity is expected to continue
into tonight with some storms being severe. Terminals near
stronger storms will experience IFR/LIFR conditions. Outside of
that, conditions will generally be VFR with the exception of some
low cigs mainly near KABY and KVLD in the early morning hours,
improving by mid morning.

&&

.PREV DISCUSSION [257 PM EDT]...

.NEAR TERM [Through Thursday]...

The eastern edge of a deep layer ridge will be advecting eastward
into our region starting tonight, which is expected to impose
northerly to northwesterly across the region at the mid to upper
levels.  This will aid in lowering the PW values across the region
from near 2 inches to the 1.7-1.9 inch range, with those 1.9 inch
values hugging the coastline.  This will predominantly keep
precipitation mostly along the coastline; however, overall, PoPs are
expected to be much lower in general across the region as much of
the upper level forcing has left the region.  Not only will the PoPs
be lower, because of the upper level ridging; however, the main
story for tomorrow, will be that heat indices will be at or near our
advisory level of 108 degrees. This has warranted a heat advisory to
be issued across much of the region, except the extreme eastern
Florida Big Bend counties. Generally speaking, temperatures tomorrow
will climb into the mid to upper 90s across the region with
dewpoints in the mid 70s, which will create heat index values in the
range of 107-109 for tomorrow.  Sensitive parties should spend more
time indoors in air conditioning, and take frequent breaks if
working outdoors. Lows tonight will start out warm with temperatures
in the mid 70s expected to start the day across much of the region.

.SHORT AND LONG TERM [Thursday Night Through Wednesday]...

HOT! HOT! With the potential for dangerous heat! Friday and
Saturday.

Northwest to southeast oriented upper ridge will be in place from
the near term through Saturday night. Very low rain chances
expected through Saturday night which means less clouds and more
heat. This will be the hottest temperatures thus far this year and
perhaps of this year. High temperatures both Friday and Saturday
will soar into the upper 90s with a few locations possible
reaching over the century mark. As dewpoints will remain in the
mid to upper 70s and little chance for mixing, heat indices
(feels-like temperatures) will be well above heat advisory
(108-112F heat indices) and approaching excessive heat warning
(113F+ heat indices). This dangerous heat is expected Friday-
Saturday. Drink plenty of water, wear loose fitting clothing,
check on pets and the elderly and those without air conditioning.
Be mindful of work/rest cycles as well and spend time in shade or
air conditioning and seek medical help if experiencing symptoms
of heat stress/exhaustion.

Rain chances will increase at the beginning of the next work week
as an upper trough swings southward into the southeast US, and
effectively bringing heat indices down below advisory levels.
Highs wont be as high with upper 80s to low 90s beginning Monday.

.MARINE...

Outside of thunderstorm activity, favorable boating conditions
will continue as light to gentle west to southwest winds hold
through the week. An increase in winds is expected this weekend,
near moderate breeze, putting us near cautionary levels Sunday
into Monday.

.FIRE WEATHER...

Outside of low dispersions, there are minimal fire weather
concerns expected over the next couple of days. With hot
temperatures and the chances of precipitation dropping across the
region; however, interested parties should watch for fuels to dry
out, which may lead to future fire weather concerns if
precipitation doesn't return to the area.

.HYDROLOGY...

A temporary return to typical summertime (or even below-average)
rain chances is on tap beginning on Thursday before widespread
precipitation appears poised to affect us early next week. As far
as rivers are concerned, several remain in action stage in the
Ochlockonee and Suwannee basins, but are mostly cresting or
falling. The exceptions are Rock Bluff, Wilcox, and Manatee
Springs, which are forecast to rise over the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  75  98  77 /  30  40  10  20  10
Panama City   78  92  79  94  80 /  20  50  20  20  10
Dothan        74  95  75  98  77 /  30  10   0  20   0
Albany        76  96  77 100  78 /  30   0   0  10   0
Valdosta      73  94  74  98  76 /  30  20   0  20   0
Cross City    75  90  75  92  78 /  30  30  20  30  10
Apalachicola  77  89  78  91  80 /  30  50  30  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 10 AM EDT /9 AM CDT/ to 7 PM EDT /6 PM CDT/
     Thursday for Calhoun-Central Walton-Coastal Bay-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
     Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
     Jackson-Leon-Liberty-Madison-North Walton-South Walton-
     Washington.

GA...Heat Advisory from 10 AM to 7 PM EDT Thursday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Heat Advisory from 9 AM to 6 PM CDT Thursday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Scholl/KR
LONG TERM...Scholl/KR
AVIATION...Humphreys
MARINE...Scholl/KR
FIRE WEATHER...Bunker
HYDROLOGY...IG3

In the hours before

Local storm report, Jul 28, 8:35 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     1 S BARNEY              30.99N 83.51W
07/28/2021                   BROOKS             GA   911 CALL CENTER

            TREE DOWN ON ADEL HIGHWAY NORTH OF MORVEN.
            TIME ESTIMATED BY RADAR.

&&

KGG
Local storm report, Jul 28, 8:43 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     2 SE SOUTH MOULTRIE     31.14N 83.76W
07/28/2021                   COLQUITT           GA   911 CALL CENTER

            TREE DOWN ON PIONEER TRAIL. TIME ESTIMATED
            BY RADAR.

&&

KGG
Local storm report, Jul 28, 8:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
844 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND DMG     1 SSE SOUTH MOULTRIE    31.14N 83.76W
07/28/2021                   COLQUITT           GA   911 CALL CENTER

            TREE DOWN ON TALLOKAS ROAD. TIME REPORTED BY
            DISPATCH.

&&

KGG
Local storm report, Jul 28, 8:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     TSTM WND DMG     2 W PAVO                30.96N 83.76W
07/28/2021                   THOMAS             GA   911 CALL CENTER

            TREE AND POWERLINE DOWN AT HARTS MILL AND
            PARRISH ROAD IN PAVO. TIME ESTIMATED BY
            RADAR.

&&

KGG
Local storm report, Jul 28, 9:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     1 SW GREENOUGH          31.30N 84.11W
07/28/2021                   MITCHELL           GA   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 112 NORTH OF JERUSALEM
            CHURCH ROAD. TIME ESTIMATED BY RADAR.

&&

KGG
Special weather statement, Jul 28, 9:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
917 PM EDT Wed Jul 28 2021

GAZ144-145-156>158-290215-
Decatur GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
917 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DECATUR...GRADY...
MITCHELL...CENTRAL BAKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 1015
PM EDT...

At 916 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camilla to 6 miles south of Ochlocknee.
Movement was west at 15 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Newton, Cairo, Pelham, Camilla, Thomasville, Ochlocknee, Whigham,
Climax, Capel, Cotton, Harrells Still, Calvary, Princes Still,
Peoples Still, Quality, Branchville, Nickleville, Vada, Akridge and
Grady Co A/p.

LAT...LON 3129 8408 3115 8400 3111 8400 3111 8401
      3110 8401 3110 8400 3104 8400 3104 8399
      3085 8399 3069 8442 3132 8448
TIME...MOT...LOC 0116Z 073DEG 15KT 3121 8414 3088 8409

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:29 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison46 min
Jul 29, 3:57 AM EDTExcessive Heat WatchTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more12 hr
Jul 29, 3:57 AM EDTHeat AdvisoryTAEGadsden, Jefferson, Leon, Madison, Taylor, Wakulla39 hr
Jul 29, 6:23 AM EDTSpecial Marine WarningTAE3 hr
Jul 29, 7:36 AM EDTSpecial Marine WarningTAE114 min
Jul 29, 9:22 AM EDTSpecial Marine WarningTAE2 hr
Jul 29, 9:35 AM EDTSpecial Marine WarningTAE115 min
Jul 29, 11:24 AM EDTSpecial Marine WarningTAE96 min
Jul 29, 12:55 PM EDTSpecial Marine WarningTAE95 min
Jul 29, 3:06 PM EDTSpecial Weather StatementTAEGulf54 min
Jul 29, 3:35 PM EDTExcessive Heat WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more27 hr
Jul 29, 3:40 PM EDTSpecial Weather StatementTAEBay, Gulf50 min
Jul 29, 5:02 PM EDTSpecial Weather StatementTAEBay43 min
Jul 29, 5:13 PM EDTSpecial Marine WarningTAE62 min
Jul 29, 5:38 PM EDTSpecial Weather StatementTAEWashington67 min
Jul 29, 6:00 PM EDTSpecial Weather StatementTAEJefferson60 min
Jul 29, 6:23 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington37 min
Jul 29, 6:59 PM EDTSpecial Weather StatementTAEWalton61 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.